Alert archive / Texas / River Flood Warnings in 2019
River Flood Warning 2, NWS Amarillo, TX
NWS Amarillo, TX issued this river flood warning at Jun 1, 2019, 11:14 PM CDT for Armstrong County, Texas. It was in force for 65 min.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2019, 11:14 PM CDT (04:14 UTC)
- Expired
- Jun 2, 2019, 12:19 AM CDT
- In force
- 65 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
County Armstrong County, TX
The radar
The Amarillo radar (KAMA), 49 km from the middle of the area, began a volume at 04:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Prairie Dog Town Fork of the Red River at Wayside (WAYT2). The gauge peaked at 11.10 ft at Jun 1, 2019, 11:00 PM CDT.
- Action stage
- 9.5 ft
- Minor stage
- 10 ft
- Moderate stage
- 15 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07297910, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
303
WGUS44 KAMA 020414
FLWAMA
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Amarillo TX
1114 PM CDT Sat Jun 1 2019
...The National Weather Service in Amarillo has issued a flood
warning for the following rivers in Texas...
Prairie Dog Town Fork Red River at Wayside 13NE affecting Armstrong
County
.Heavy rain has caused the Prairie Dog Town Fork of the Red
Rvier to go above flood stage in Armstrong county.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive vehicles through flooded areas.
Know your location in relation to creeks and rivers that can become
killers in heavy rains. Do not attempt to drive through rising water.
Do not cross areas where water is flowing...even on foot. Rapidly
flowing water can quickly sweep you off your feet.
For graphical hydrologic information...please go to weather.gov and
click on the Texas Panhandle. Select Rivers and Lakes near the top of
the page. The Advanced Hydrologic Prediction Service page provides
current and forecast river information...gage locations...impacts...
and historical crest information for all forecast points by clicking
on each point.
&&
TXC011-020813-
/O.NEW.KAMA.FL.W.0002.190602T0414Z-190602T1952Z/
/WAYT2.1.ER.190602T0340Z.190602T0600Z.190602T0752Z.NR/
1114 PM CDT Sat Jun 1 2019
The National Weather Service in Amarillo has issued a
* Flood Warning for
The Prairie Dog Town Fork Red River at Wayside 13NE.
* until Sunday afternoon...Or until the warning is cancelled.
* At 11:00 PM Saturday the stage was 11.1 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 10.0 feet.
* Forecast...The river will continue rising to near 11.4 feet by
midnight. The river will fall below flood stage
during the early morning hours of Sunday.
* Impact...At 10.0 feet...Ranch and farm land within the flood plain
begin to flood. Cattle in the flood plain are threatened
* Flood history...This crest compares to a previous crest of 11.2 feet
on Sep 7 1996.
&&
LAT...LON 3490 10141 3475 10126 3475 10139 3481 10145
3484 10163 3496 10162
$$1 follow-up statement
858
WGUS84 KAMA 020519
FLSAMA
Flood Statement
National Weather Service Amarillo TX
1219 AM CDT Sun Jun 2 2019
...The flood warning is cancelled for the following rivers in
Texas...
Prairie Dog Town Fork Red River at Wayside 13NE affecting
Armstrong County
.Heavy rain upstream of the gage site caused the Prairie Dog
Town Fork of the Red River to crest at 11.1 feet at 11 pm.
The river is now below flood stage and it is expected to
continue to fall.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive vehicles through flooded areas.
For graphical hydrologic information...please go to weather.gov and
click on the Texas Panhandle. Select Rivers and Lakes near the top of
the page. The Advanced Hydrologic Prediction Service page provides
current and forecast river information...gage locations...impacts...
and historical crest information for all forecast points by clicking
on each point.
&&
TXC011-020549-
/O.CAN.KAMA.FL.W.0002.000000T0000Z-190602T1952Z/
/WAYT2.1.ER.190602T0340Z.190602T0400Z.190602T0447Z.NR/
1219 AM CDT Sun Jun 2 2019
The Flood Warning is cancelled for
The Prairie Dog Town Fork Red River at Wayside 13NE.
* At 12:00 AM Sunday the stage was 9.6 feet.
* Fell below flood stage at 11:47 PM Saturday.
* Flood stage is 10.0 feet.
* Forecast...The river will continue to fall to 5.9 feet by
late morning.
&&
LAT...LON 3490 10141 3475 10126 3475 10139 3481 10145
3484 10163 3496 10162
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this river flood warning went out at Jun 1, 6:47 PM CDT, 4 hours 27 minutes earlier.
Area forecast discussion, Jun 1, 6:47 PM CDT, 4 hours 27 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 647 PM CDT Sat Jun 1 2019 .AVIATION... For the 00z TAFs... Scattered to numerous thunderstorms expected to continue for the next several hours, with general trend to spread east. Occasional MVFR visibilities and variable winds gusting above 35 in thunderstorms can be expected. Otherwise, VFR conditions expected to prevail, with MVFR ceilings expected between 12z and 19z Sunday. Cockrell && .PREV DISCUSSION... /Issued 409 PM CDT Sat Jun 1 2019/ SHORT TERM...This Afternoon through Tonight... Evidence of shortwave trough with ample lift riding the backside of a ridge axis extending from the TX/NM border up into northwestern CO. A surface trough is also noted in the Raton Mesa extending southwest in northeast NM and clipping the western OK Panhandle. A quasi dryline was just east of the surface trough extending southeast from near Dalhart to Amarillo. Finally, there a westward advancing outflow boundary from storms in the eastern Panhandles now near Spearman to Claude. Convection initiated along the surface trough dryline intersection around 18z while other less intense storms continue to fire along the outflow boundary in the eastern Texas Panhandle. The overall environment this afternoon is characterized by modest low level and mid level theta-E advection from 850mb to 700mb. Surface dew points are in the high 50s to low 60s across most of the Panhandles. The combination of low and mid level lapse rates amidst cool 500mb temperatures support MLCAPE values of 2000 to 3000 J/kg. Surface temperatures in the mid 80s result in LCLs around 1000 m in the eastern zones to around 2000 m in the western zones. Even though the mid level winds are only around 20 to 30 knots, good directional shear is noted, resulting in 30 to 40 knots of effective bulk shear. A large supercell has already been sampled in this environment and is ongoing northwest of Dalhart as of 21z. Right mover storm motion will take this storm southeast at around 15 knots into better moisture and instability. The only caveat is how the outflow boundary might affect the storm as it moves west, however this might act to enhance inflow based on current boundary orientation. Very large hail and damaging RFD winds along with a few microburst will be possible with this storm and any other discrete supercells that can form. Strong rotation in the mesocyclone has been noted via radar base velocity, but the high LCL height and lack of better low level helicity should keep tornado risk low. However, low level helicity is expected to improve during the evening hours as the storm moves into better moisture, so the tornado threat will have to be monitored closely. Storm coverage will increase into the evening as convective mode becomes more linear (already showing signs of this in eastern NM) with more LSA associated with shortwave and increased convergence along the surface trough. DCAPE around 1000 to 1500 J/kg will support severe gust with any bowing segments this evening. Storms should exit the area between 06z and 12z, with a few lingering storms developing in the eastern Panhandles on outflow boundaries after 06z. Ward LONG TERM...Sunday through Saturday... Slow-moving digging mid-level trof will advance eastward through southwest CONUS Sunday through Tuesday night toward Texas and Oklahoma Panhandles. Models then generally agree that trof will move more quickly Wednesday and Thursday, most likely crossing the Panhandles on Thursday. This pattern supports continued feed of deep rich moisture into the Panhandles with corresponding support for increased instability. Shear expected to be maximized on Sunday afternoon and evening with values of 35 to 50 kt expected. Severe thunderstorms likely to occur Sunday afternoon and evening. Very high PWATs are forecast to be in place from Sunday evening through Wednesday, with the threat of heavy rains continuing through Wednesday night. Shear values Monday through Wednesday night are expected to be generally below 30 kt, with threat for widespread severe weather not expected to be as high as on Sunday. Severe thunderstorms will still be possible Monday through Wednesday night, but daily thunderstorm activity will alter the environment, setting the stage for future developments. Expect thunderstorm activity to temporarily come to an end Friday and Friday night with the departure of the mid-level trof. Cockrell && .PRELIMINARY POINT TEMPS/POPS... Amarillo TX 62 81 61 82 63 / 80 60 60 30 40 Beaver OK 61 83 64 85 65 / 40 30 70 30 40 Boise City OK 54 81 58 85 59 / 40 50 50 30 50 Borger TX 61 83 64 85 65 / 80 50 60 20 40 Boys Ranch TX 61 82 62 85 62 / 60 60 60 30 60 Canyon TX 62 82 62 83 63 / 70 60 60 30 40 Clarendon TX 64 81 63 83 65 / 60 50 60 30 30 Dalhart TX 56 80 59 85 59 / 70 60 60 30 60 Guymon OK 58 82 62 85 62 / 40 40 60 20 50 Hereford TX 62 83 61 83 62 / 70 60 60 40 50 Lipscomb TX 62 83 65 84 66 / 50 30 70 40 40 Pampa TX 61 80 62 81 63 / 60 40 60 30 40 Shamrock TX 65 81 65 83 67 / 80 30 60 30 30 Wellington TX 66 83 66 85 67 / 80 30 60 30 30 && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 03/03
Hazardous weather outlook, Jun 1, 3:57 PM CDT, 7 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 357 PM CDT Sat Jun 1 2019 OKZ001>003-TXZ001>020-317-021100- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 357 PM CDT Sat Jun 1 2019 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Through Tonight. Scattered to numerous thunderstorms are expected. Some storms will become severe through this evening. Large hail, damaging winds and locally heavy rainfall are the main threats from these storms, however an isolated tornado can not be ruled out. .DAYS TWO THROUGH SEVEN...Sunday through Friday. There will likely be some threat for severe storms each afternoon and overnight period through Wednesday. Heavy rainfall will also accompany these storms and repeated days of thunderstorms producing heavy rainfall will likely lead to an increasing threat for flooding through Wednesday night. Thunderstorms may also occur Thursday and Thursday night. Currently, it appears the greatest potential for large hail, and damaging winds and tornadoes will be Sunday afternoon and Sunday night. .SPOTTER INFORMATION STATEMENT... Spotters should be ready activation through this evening and again Sunday afternoon and evening. Cockrell
In the hours before
Local storm report, Jun 1, 8:23 PM CDT, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
823 PM CDT SAT JUN 01 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM NON-TSTM WND GST 1 NNW LAKE TANGLEWOOD 35.07N 101.79W
06/01/2019 E60 MPH RANDALL TX NWS EMPLOYEE
PEA SIZE HAIL ALSO.
&&
EVENT NUMBER AMA1900866
JCLocal storm report, Jun 1, 8:28 PM CDT, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
828 PM CDT SAT JUN 01 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM TSTM WND GST 7 SSE AMARILLO 35.11N 101.80W
06/01/2019 M61 MPH RANDALL TX MESONET
&&
EVENT NUMBER AMA1900868
JCLocal storm report, Jun 1, 8:56 PM CDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
856 PM CDT SAT JUN 01 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0849 PM TSTM WND GST 12 SW CLAUDE 34.98N 101.50W
06/01/2019 M67 MPH ARMSTRONG TX MESONET
&&
EVENT NUMBER AMA1900869
LFMLocal storm report, Jun 1, 9:04 PM CDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
904 PM CDT SAT JUN 01 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM TSTM WND GST 12 SW CLAUDE 34.98N 101.50W
06/01/2019 M66 MPH ARMSTRONG TX MESONET
&&
EVENT NUMBER AMA1900870
JCLocal storm report, Jun 1, 9:29 PM CDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
929 PM CDT SAT JUN 01 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0514 PM FUNNEL CLOUD 10 SW DALHART 35.96N 102.64W
06/01/2019 HARTLEY TX TRAINED SPOTTER
STORM CHASER VIDEO CONFIRMED FUNNEL SIGHTING.
&&
EVENT NUMBER AMA1900871
LFMLocal storm report, Jun 1, 10:35 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1035 PM CDT SAT JUN 01 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM HAIL WHEELER 35.44N 100.27W
06/01/2019 E0.75 INCH WHEELER TX TRAINED SPOTTER
&&
EVENT NUMBER AMA1900872
FERGUSONThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 7:12 PM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith, Oldham, Potter, Randall | 63 min |
| Jun 1, 7:24 PM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith, Randall | 66 min |
| Jun 1, 7:55 PM CDT | Areal Flood Advisory | AMA | Potter, Randall | 2 hr |
| Jun 1, 8:00 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson, Potter, Randall | 60 min |
| Jun 1, 8:05 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson, Donley, Gray | 24 min |
| Jun 1, 8:14 PM CDT | Flash Flood Warning | AMA | Potter, Randall | 3 hr |
| Jun 1, 8:57 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson, Donley, Gray | 63 min |
| Jun 1, 9:54 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Donley | 36 min |
Nearby
River Flood Warnings in Texas, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.